# SDR 2009FA0000925

- Difficulty date: October 1, 2009
- Submitted: October 27, 2009
- Operation: General aviation
- Aircraft: N9508B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0842
- Engine: Lyc O320*
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 12810013
- Condition: Broken
- Location: Mlg
- Part time: 9,700 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ON RETURN TO AIRPORT THE PILOT COULD NOT GET THE LEFT MAIN GEAR TO FULLY EXTEND INTO THE DOWN AND LOCKED POSITION FOR LANING.  AFTER SEVERAL ATTEMPS TO GET THE GEAR DOWN THE DECISION WAS MADE TO LAND THE ACFT WITH THE GEAR UP IN THE GRASS ALONG SIDE THE RUNWAY WITH NO DAMAGE DONE TO THE ACFT.  FURTHER INSPECTION OF THE ACFT AFTER THE GEAR UP LANDING REVEALED THAT THE LT MAIN GEAR ACTUATOR HAD BROKEN ALLOWING THE SECTOR GEAR AND PISTON TO BECOME JAMMED THEREFORE NOT ALLOWING THE GEAR TO OPERATE AS INTENDED.   SB , SEB01-2, REV 2 RECOMENDS INSPECTION BE DONE EVERY 500 HRS.  (K)
